UTI medication and Crohn's?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mkl11
Regular Member


Date Joined Jul 2007
Total Posts : 494
   Posted 7/3/2008 2:32 PM (GMT -7)   
Ugh. Developed an awful UTI yesterday, horrible burning, pain, blood in urine. All that fun stuff. Got a prescription for Nitrofurantoin, an antibiotic. I just got off Remicade and am controlling my Crohn's with diet (no wheat, dairy, etc). I feel generally OK, but I'm worried about the antibiotics really upsetting my stomach.

Any advice or suggestions?
19, College Student, diagnosed June 2007, Remicade worked for a year, now switching to Humira.  Asacol made me worse, and refuse to go back on Prednisone.  Currently on a low gluten/sugar conscious/minimal dairy diet to control symptoms.  Studying in Prague, Czech Republic for Fall 2008 but concerned about disease while abroad.


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 7/3/2008 6:35 PM (GMT -7)   
I would make sure you take a Probiotic at least two hours after your anti-biotics. At least that will keep the bacteria playing fields level and you won't get a C-Diff infection. Good luck.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


Illy
Regular Member


Date Joined May 2008
Total Posts : 117
   Posted 7/3/2008 6:37 PM (GMT -7)   

I get those often and I've taken that antibiotic.  I don't remember whether to take it with food.  usually that prevents upset stomach.  after your course is over, replenish your flora with probiotics.  you could take them during the course but I  don't think it helps a lot.

at least in my experience, the pain goes down within a day of starting that one.  good luck!

Illini
Regular Member


Date Joined Dec 2007
Total Posts : 298
   Posted 7/3/2008 7:38 PM (GMT -7)   
Take the antibiotic with food...otherwise you may end up with nausea.

I agree you should definitely pick up some probiotics.

Drink A LOT of water. Two imporant points: (1) Cranberry juice and/or cranberry pills are a good way to prevent UTI's. (2) In the future, make sure to urinate both BEFORE and AFTER... y'know. If that contributed.

If you get another UTI soon consider trying 6 days of Cipro instead of whatever antibiotic they usually prescribe (Macrobid, Bactrim, etc.). It helps to keep the UTI's from coming back as often.
July 2007 Drug-Induced Liver Injury
January 2008 Crohn's Ileitis
Currently trying...
Entocort, Enteral Nutrition, Omega-3 (Flax Oil and Fish Oil), VSL#3, Vitamin E


mkl11
Regular Member


Date Joined Jul 2007
Total Posts : 494
   Posted 7/3/2008 8:17 PM (GMT -7)   
Thanks all! So helpful as usual. Took my first dose a few hours ago and besides a bit of D and some cramping, I feel a-ok! Just hope the meds kick in soon!
19, College Student, diagnosed June 2007, Remicade worked for a year, now switching to Humira.  Asacol made me worse, and refuse to go back on Prednisone.  Currently on a low gluten/sugar conscious/minimal dairy diet to control symptoms.  Studying in Prague, Czech Republic for Fall 2008 but concerned about disease while abroad.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:15 PM (GMT -7)
There are a total of 2,732,358 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
302 Guest(s), 14 Registered Member(s) are currently online.  Details
DBwithUC, Alcie, mtm3461, NiceCupOfTea, ChickNorris, time2reclaim, Hawaii3654, Fairwind, Jetnet, ChickenArise, poohcheez, Ggrlsav, k07, trumpet123


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer